Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jasontane

New User, Accutane. Does Acne come back after a year or two?

I have read several websites where patients state that their acne has returned after a year or two. All of these claims seemed to have very understanding authors. Not one of them was bolting out in rage and anger because they had to go onto another treatment with accutane.

It is almost as if they knew their acne would return.

"It will cure your acne and scars in 5 months and it will never come back again." - qtd. by Dr. Kasorek Ph. D Dermatology. El Paso, Texas

My question is: Is what Dr. Kasorek said a myth? Does acne really stay away for good? She is my doctor in this 5 month treatment of 40 mg tablets. She sounded very assured that my acne would never come back.

What do you all think?

PS. Love the website. Been on Accutane for over a month now.

Share this post


Link to post
Share on other sites

Hey

Accutane is probably about the most effective treatment for Acne. I'm sure it has varying long term results for different people, so who knows what will happen for you, hopefully your Acne will not return!

I tried all kinds of things, beta carrotine, tetracycline, retrin a, proactiv, none of which had satisfactory results. I was then prescribed Accutane. My Acne cleared up in about a months time, and stayed that way throughout the treatment. I was taking 2 40mg pills per day, one in the morning, and one in the evening. I found I had very very chapped lips, and so I got some prescription lip sealent, it tasted horrible, but it worked very well. I believe the treatment runs for about 5 months. As time passed after the treatment was complete, my skin started to feel really oily, cuz I was used to the extreme dryness of the Accutane days. I got the occasional pimple, but not much. My Dermatologist suggested that I take another course of Accutane. So I was on the 2 40mg treatment for another 5 months. You are only allowed to take 2 courses of Accutane. They will not give you more. The Dermatologist said there was a 5% chance the Acne may return in a 5 year period. It's been about a year or two, and the Acne is back. It's nothing like it was before. I used to get huge pimples, and they were all over my face. Now I get the occasional small zit, and very rarely, I get a big one. I use a facial cream called Clindoxyl, and so long as I use it nightly before I go to bed, I don't really get any pimples at all.

Wow that was a lot! So... if you have mild Acne, and don't get large pimples (im talking like the size of a nickle) then it will probably go away for good. If you have really bad Acne, it will definately improve, but it will still be there.

One thing that you MUST NEVER DO, is NEVER NEVER NEVER PICK THEM!!! If you pick it, it will NOT go away, you will just get a scar.

PS -- GOOD LUCK!!

Share this post


Link to post
Share on other sites

potavik, thank you for your quick response.

I actually have one more question for anyone that feels they can respond to:

The past 2-3 days, I have woken up with a bit of pressure in my head. If anyone recalls the pressure in an airplane when you are descending, the change in your voice the way you hear it, and a bit harder to hear others.

Anyone experienced that?

PS. The yawning and gum chewing could not solve this problem.

Share this post


Link to post
Share on other sites

Dear Jasontane,

Yep, that's one of the side effects of accutane -- increased pressure in your head. That's one of the side effects you should tell your doctor about right away just to make sure everything is okay. I've heard people talk about his before, and for some people it just lasts a few days or a week. Hopefully, it will be that way for you. But definitely give your derm a call and see what he/she thinks.

Share this post


Link to post
Share on other sites

from what I remember people that transcend into accutane straight from an antibiotic w/out being off the antibiotic for a week or two can get the pressure in thier head. I never had it, but I heard my doctor tell me about it. It is very dangerous I would check with your doctor as soon as possible.

Share this post


Link to post
Share on other sites

My acne came back just as bad as before within 2 years, then I took accutane again and it came back within 6 months. My derm told me that some of his patients have taken accutane 3 to 4 times before their acne went away. But most patients only need to take the tane once and they can go on with their lives.

Share this post


Link to post
Share on other sites

Yeah, I got the pressure/headache thing too within a day or two of starting it...thank god it went away quickly cuz I couldn't get any schoolwork done while I had the worst headache. Unfortunately, acne can come back after Accutane, though not necessarily as strong as it was previously. I am currently taking septra, which is also known as bactrium and several other names...it's a sulfur medication that's worked very well for me....I think this is a good alternative for me cuz I don't want to have to go back on Accutane again...it would delay my scar treatments another year.

Share this post


Link to post
Share on other sites

First time I used accutane, it came back after about 6 months off of accutane.

2nd time I use it, it came back in 2 months. I've thought about using it again but I'm not as bad as I use to be with about 10 small zits in my face right now which is nothing compared to how many I had before. I'll have to experience a real bad breakout to actually re-consider Accutane again. The last time I used accutane was about 2 years ago and I was left with the dry lip side effect, just 90% not as bad. The thing I hated the most about accutane was the effect to my lips, god they were so freakin' chapped that I bought a nail clipper so when I would wake up in the morning, I would cut the actual pieces of chapped cracked lips cuz i didnt' want to pull and when I would eat I would be really careful to not have anything touch them cuz it would take off the chapstick. But besides that lol, it cleared my skin 100% and the second time about 80%.

Share this post


Link to post
Share on other sites
My acne came back just as bad as before within 2 years, then I took accutane again and it came back within 6 months. My derm told me that some of his patients have taken accutane 3 to 4 times before their acne went away. But most patients only need to take the tane once and they can go on with their lives.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×